Alert archive / Kentucky / Flash Flood Warnings in 2007
Flash Flood Warning 19, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at May 5, 2007, 3:50 PM EDT for Jackson County, Laurel County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 5, 2007, 3:50 PM EDT (19:50 UTC)
- Expired
- May 5, 2007, 6:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Jackson, KY
- Area
- Whole counties
Counties Jackson County, KY, Laurel County, KY
The radar
The Jackson,KY radar (KJKL), 75 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.8 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 91 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 623 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KJKL 051953
FFWJKL
KYC109-125-052245-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
350 PM EDT SAT MAY 5 2007
THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL JACKSON COUNTY IN SOUTHEAST KENTUCKY
NORTHEASTERN LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY
* UNTIL 645 PM EDT
* AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
RAINFALL HEAVY ENOUGH TO CAUSE FLASH FLOODING OVER THE WARNED AREA.
1 TO 1.5 INCHES OF RAIN HAS LIKELY FALLEN IN THE LAST HOUR. THIS
SAME LOCATION RECEIVED HEAVY RAINFALL ON FRIDAY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AREAS IN
THE VICINITY OF ANNVILLE...BOND...CORNELIUS...DABOLT...DEESE...
GREEN HILL AND MOORES CREEK.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3729 8409 3732 8408 3735 8407 3739 8404
3738 8397 3737 8397 3732 8394 3726 8396
3720 8396 3716 8399 3718 8405
$$
HAL1 follow-up statement
000
WGUS73 KJKL 052110
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
510 PM EDT SAT MAY 5 2007
KYC109-125-052120-
JACKSON KY-LAUREL KY-
510 PM EDT SAT MAY 5 2007
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHEASTERN LAUREL
AND SOUTH CENTRAL JACKSON COUNTIES...
HEAVY RAIN HAS EXITED THE AREA...ENDING THE FLASH FLOODING THREAT.
LAT...LON 3729 8409 3732 8408 3735 8407 3739 8404
3738 8397 3737 8397 3732 8394 3726 8396
3720 8396 3716 8399 3718 8405
$$
GEOGERIANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at May 5, 3:05 PM EDT, 45 minutes earlier.
Area forecast discussion, May 5, 3:05 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 305 PM EDT SAT MAY 5 2007 .SHORT TERM.../TONIGHT THROUGH SUNDAY NIGHT/...UPDATED WEAKLY DEFINED AREA OF SURFACE LOW PRESSURE IS MOVING EAST ACROSS THE BLUEGRASS STATE THIS AFTERNOON AS A POTENT UPPER LOW CROSSES ABOVE. THE RESULTING SHOWER AND THUNDERSTORM ACTIVITY CURRENTLY ONGOING ACROSS THE FORECAST AREA WILL GRADUALLY DIMINISH TONIGHT FROM NORTHWEST TO SOUTHEAST AS THE RESPONSIBLE DISTURBANCE MOVES OFF TO THE SOUTHEAST. HOWEVER... SLOW MOVING SHOWERS/TSTORMS CONTINUE TO BRING SIGNIFICANT RAINFALL RATES OF UP TO TWO INCHES AN HOUR THIS AFTERNOON AND THESE WILL PERSIST INTO THE EVENING HOURS. WHILE THE THREAT FOR WIDESPREAD FLASH FLOODING IS LOW... THE ONGOING FLASH FLOOD WATCH WILL REMAIN IN PLACE AT THIS TIME AS THE AREA OUTLINED RECEIVED A LOT OF RAINFALL YESTERDAY AND STANDS THE BEST CHANCE FOR LOCALIZED FLASH FLOOD PROBLEMS EARLY THIS EVENING. STRONG SURFACE HIGH PRESSURE... MOST RECENTLY ANALYZED AT 1038 MB OVER HUDSON BAY CANADA... WILL BUILD SOUTH TURNING THE FLOW NORTHEAST LATE TONIGHT AND SUNDAY MORNING. A MUCH DRIER AND COOLER AIRMASS WILL FILTER IN TO EASTERN KENTUCKY AS A RESULT. THE NEW AIRMASS ARRIVES LATE... JUST IN TIME TO SEND TEMPERATURES BACK DOWN INTO THE 50S. PATCHY FOG IS EXPECTED TO FORM EARLY THIS EVENING... HOWEVER... WHAT FORMS SHOULD DISSIPATE BY LATE TONIGHT AS THE NEW DRIER AIRMASS ARRIVES. THE SUN WILL RETURN QUICKLY ON SUNDAY WITH SKIES REMAINING CLEAR INTO SUNDAY NIGHT. DEWPOINTS ARE PROGGED TO DIP WELL INTO THE 30S BY AFTERNOON. THIS SHOULD SET THE STAGE FOR A COOL NIGHT ON SUNDAY NIGHT. AFTER HIGHS AROUND NORMAL VALUES... IN THE LOWER 70S ON SUNDAY... READINGS ARE EXPECTED TO FALL OFF TO THE LOW TO MID 40S SUNDAY NIGHT. A FEW UPPER 30S ARE POSSIBLE IN THE ORDINARILY COOLER VALLEYS... BUT THE RECENT GREEN UP AND MOIST GROUND WILL PROBABLY KEEP THOSE LOCATIONS FROM GETTING MUCH COLDER AND RECEIVING A FROST. .LONG TERM.../MONDAY THROUGH SATURDAY/...UPDATED UPPER LEVEL RIDGE IS ESTABLISHED OVER THE AREA BY MONDAY AND REMAINS THE DOMINANT FEATURE THROUGH THURSDAY. SURFACE HIGH PRESSURE WILL EASE SOUTH DOWN THE EAST COAST UNDER THE CONFLUENT FLOW ALOFT EARLY IN THE WEEK... ACCOMPANIED BY VERY DRY MID LEVEL AIR. THIS SHOULD PROVIDE FOR PLENTY OF SUNSHINE FOR THE FIRST HALF OF THE WORK WEEK. THE RIDGE GRADUALLY BREAKS DOWN TOWARD THE END OF THE PERIOD AS SHORTWAVE ENERGY BEATS IT DOWN FROM THE NORTHWEST. SURFACE PROGS AND MOISTURE FIELDS FROM THE PREFERRED 05/00Z ECMWF AND NCEP ENSEMBLE MEAN PROGS INDICATE A SURFACE FRONT WILL LAY OVER INTO THE OHIO VALLEY BY LATE THURSDAY AND REMAIN NEARLY STATIONARY THROUGH SATURDAY. THIS FRONT IS SHOWING TO BE LESS PROGRESSIVE AND WEAKER WITH EACH SUCCESSIVE MODEL RUN AS DEEP LAYER RIDGING HOLDS FIRM OVER THE SOUTHEASTERN CONUS CUTTING OFF THE MOISTURE SUPPLY. WILL THEREFORE DROP THE SHOWER/TSTORM MENTION UNTIL THURSDAY AFTERNOON AND MAINTAIN SLIGHT CHANCE TO LOW CHANCE POPS ONLY FRIDAY AND SATURDAY. EXPECT A WARM AND SOMEWHAT HUMID AIRMASS TO BE IN PLACE BY THE END OF THE PERIOD... WITH BEST CHANCES FOR RAIN OCCURRING DURING THE AFTERNOON AND EARLY EVENING HOURS. TEMPERATURES WILL WARM FROM NEAR NORMAL VALUES ON MONDAY TO WELL ABOVE NORMAL BY MIDWEEK AS THE RIDGE ALOFT DOMINATES. NCEP ENSEMBLE MEAN AND ECMWF H850 TEMPS SUPPORT READINGS INTO THE MID 80S BY THURSDAY AND FRIDAY AND HAVE NUDGED EXPECTED HIGHS UP ACCORDINGLY BOTH DAYS. OTHERWISE... WILL STICK CLOSE TO CONTINUITY WHICH IS IN GOOD AGREEMENT WITH THE 05/00Z GFSX GUIDANCE NUMBERS. && .AVIATION.../18Z TO 18Z/...UPDATED A COMBINATION OF AN UPPER LEVEL LOW PRESSURE SYSTEM...A WEAK FRONTAL BOUNDARY NEARBY...AND ABUNDANT MOISTURE IS BRINGING SHOWERS AND THUNDERSTORMS TO EASTERN KY THIS AFTERNOON. CONDITIONS WILL LIKELY VARY FROM IFR IN THE HEAVIER SHOWERS/STORMS...TO SCATTERED VFR OUTSIDE OF SHOWERS...WITH MVFR DUE TO CEILINGS BEING MOST PREVALENT THIS AFTERNOON. SHOWERS WILL DIMINISH TONIGHT AS DAYTIME HEATING IS LOST...THE UPPER LOW MOVES OUT...AND DRIER AIR MOVES IN FROM THE NORTH BEHIND A COLD FRONT. HOWEVER...SOME LOCALIZED VLIFR CONDITIONS ARE POSSIBLE TONIGHT DUE TO FOG. CONDITIONS WILL IMPROVE GREATLY EARLY ON SUNDAY...WITH MAINLY CLEAR SKIES AND UNRESTRICTED VISIBILITY THEN LASTING INTO THE AFTERNOON. && .JKL WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR KYZ058-068-069- 079-080-083>088-114-116-117. && SHORT TERM...ABE LONG TERM...ABE AVIATION...HAL
Hazardous weather outlook, May 5, 4:30 AM EDT, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 430 AM EDT SAT MAY 5 2007 KYZ058-068-069-079-080-083>088-114-116-117-061130- ESTILL-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX- BELL-HARLAN-OWSLEY-CLAY-LESLIE- INCLUDING THE CITIES OF...IRVINE...MOUNT VERNON...MCKEE...SOMERSET... LONDON...MONTICELLO...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...HARLAN...BOONEVILLE... MANCHESTER...HYDEN 430 AM EDT SAT MAY 5 2007 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL OCCUR TODAY WITH THE CONTINUED POTENTIAL FOR LOCALIZED HEAVY RAINFALL AND FLASH FLOODING. IN ADDITION...THE STRONGER STORMS COULD CONTAIN SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS THE POSSIBILITY OF THUNDERSTORMS FROM WEDNESDAY NIGHT THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL THE NATIONAL WEATHER SERVICE IN JACKSON WITH REPORTS OF HEAVY RAINFALL OR FLOODING. KYZ044-050>052-059-060-104-106>113-115-118>120-061130- FLEMING-MONTGOMERY-BATH-ROWAN-POWELL-MENIFEE-ELLIOTT-MORGAN-JOHNSON- WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-PERRY-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...STANTON...FRENCHBURG...SANDY HOOK... WEST LIBERTY...PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...HAZARD...WHITESBURG...INEZ... PIKEVILLE 430 AM EDT SAT MAY 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL OCCUR TODAY WITH THE CONTINUED POTENTIAL FOR LOCALIZED HEAVY RAINFALL AND FLASH FLOODING. IN ADDITION...THE STRONGER STORMS COULD CONTAIN SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS THE POSSIBILITY OF THUNDERSTORMS FROM WEDNESDAY NIGHT THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL THE NATIONAL WEATHER SERVICE IN JACKSON WITH REPORTS OF HEAVY RAINFALL OR FLOODING. GREIF
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 8:09 PM EDT | Flash Flood Warning | JKL | Whitley | 111 min |
| May 4, 8:25 PM EDT | Flash Flood Warning | JKL | Bell, Knox | 3 hr |
Nearby
Flash Flood Warnings in Kentucky, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.